Alert archive / Missouri / Flash Flood Warnings in 2001

Flash Flood Warning 57, NWS Springfield, MO

July 10, 2001Benton County, Camden County, Missouri

NWS Springfield, MO issued this flash flood warning at Jul 10, 2001, 4:43 AM CDT for Benton County, Camden County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 10, 2001, 4:43 AM CDT (09:43 UTC)
Expired
Jul 10, 2001, 10:00 AM CDT
In force
5 hr
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Benton County, MO, Camden County, MO

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2087 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2087 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1626 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 100947
FFWSGF
MOC015-029-101545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 AM CDT TUE JUL 10 2001

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BENTON COUNTY IN CENTRAL MISSOURI
  WESTERN CAMDEN COUNTY IN CENTRAL MISSOURI

* UNTIL 1000 AM CDT

* AT 445 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER SOUTHERN BENTON AND 
  WESTERN CAMDEN COUNTIES...MOVING SOUTHEAST AT 20 MPH. DOPPLER RADAR
  ESTIMATED 3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN...AND AN
  ADDITIONAL 2 INCHES OF RAIN IS POSSIBLE BY 600 AM.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
  FLOODING INCLUDE...WARSAW.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3809 9350 3806 9308 3793 9303 3790 9282
          3803 9264 3840 9350

$$
BROWNING

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:30 AM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jul 10, 2:30 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 AM CDT TUE JUL 10 2001

PRIMARY FORECAST CHALLENGE IS TIMING AND COVERAGE OF CONVECTION.

BOUNDARY SOMEWHERE AROUND 850 MB HAS SET UP FROM NEAR KANSAS
CITY...SOUTHEASTWARD TO THE MISSOURI BOOTHEEL. CONVECTION CURRENTLY
FIRING WITH WEAK CONVERGENCE ALONG THIS LINE. MODELS SHOW THIS
BOUNDARY WILL OSCILLATE OVER FORECAST AREA INTO FRIDAY AS WEAK VORT
DU JOURS RIDE OVER RIDGE IN NORTHWEST FLOW. WILL JUST GO WITH
SUMMERTIME CLIMATOLOGY WITH REGARD TO TIMING OF CONVECTION...
CONCENTRATING ON LATE NIGHT INTO MORNING STORMS.

AFTERNOON HEAT INDEX VALUES WILL LIKELY RANGE BETWEEN 100 TO 105 AS
SURFACE MOISTURE POOLS NEAR WEAK FRONT. HI VALUES TO STAY JUST BELOW
ADVISORY CRITERIA...SO WILL COVER BY MENTIONING HEAT INDEX IN THE
BODY OF THE ZONES.

AVN SHOWS MORE SIGNIFICANT SHORTWAVE ROTATES INTO BASE OF NORTHEAST
US VORTEX ON FRIDAY...BRINGING A SURFACE FRONT THROUGH THE AREA AND
PUSHING LOWER DEWPOINTS IN FOR SATURDAY. WILL REMOVE PRECIP FOR
SATURDAY AS DRIER AIR SETTLES IN OVER AREA AND CONVECTION IS LIKELY
PUSHED TO THE SOUTHWEST.

FCSTID = 19
PRELIMINARY CCF:
SGF TB 091/071 088/069 088 19552
    BBB   069/087 069/088 066                 5333332
JLN TB 092/073 088/069 087 19452
    BBB   069/088 069/089 067                 5333332
UNO TB 091/071 088/069 088 19552
    BBB   069/087 069/088 066               l  5333332
VIH WB 089/070 088/068 088 19452
    BBB   068/086 068/087 065                 5333332

.SGF...NONE.

BROWNING

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 4:21 AM CDTSevere Thunderstorm WarningSGFSt. Clair54 min
Jul 10, 4:46 AM CDTSevere Thunderstorm WarningSGFBenton44 min
Jul 10, 5:17 AM CDTFlash Flood WarningSGFHickory6 hr
Jul 10, 5:36 AM CDTSevere Thunderstorm WarningSGFDallas39 min

Nearby

Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.